Tennessee, 2006

Damaging Wind in Tennessee, April 3, 2006

April 3, 2006 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 2, 8:43 PM EST, 6 hours 17 minutes earlier.

Area forecast discussion, Apr 2, 8:43 PM EST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
943 PM EDT SUN APR 2 2006

.DISCUSSION...WARM FRONT BRINGING SCATTERED THUNDERSTORMS THIS
EVENING...A FEW SEVERE.  STORMS SHOULD EXIT AREA SOON...PLANNING ON
ENDING THE WATCH EARLY.  A COLD FRONT WILL MOVE INTO THE REGION LATE
TONIGHT AS INSTABILITY LINGERS...MORE STRONG TO SEVERE STORMS STILL
POSSIBLE LATE TONIGHT AND MONDAY MORNING.  WILL KEEP LIKELY POPS
GOING FOR TONIGHT WITH FRONT APPROACHING.  WILL UPDATE ZONES TO
REMOVE SEVERE THUNDERSTORM WATCH AND EVENING WORDING...NO OTHER
CHANGES PLANNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             59  72  41  67 /  70  40  10   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  59  70  40  64 /  70  60  10   0
OAK RIDGE, TN                       58  70  39  64 /  70  50  10   0
TRI CITIES AIRPORT, TN              54  68  37  61 /  60  60  10   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

GH
Hazardous weather outlook, Apr 2, 4:14 AM EST, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 AM EDT SUN APR 2 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-031000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
414 AM CDT SUN APR 2 2006 /514 AM EDT SUN APR 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS THE REGION LATE THIS
AFTERNOON...THEN A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...ESPECIALLY
LATE THIS AFTERNOON AND AGAIN LATE TONIGHT. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY OR TONIGHT.

In the hours before

Local storm report, Apr 2, 10:03 PM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1103 PM EDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     CLINTON                 36.09N 84.13W
04/02/2006                   ANDERSON           TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE.

0826 PM     TSTM WND DMG     MORRISTOWN              36.21N 83.30W
04/02/2006                   HAMBLEN            TN   LAW ENFORCEMENT

            TREE DOWN ON CHEROKEE DRIVE.

0845 PM     TSTM WND DMG     5 SW MARYVILLE          35.70N 84.04W
04/02/2006                   BLOUNT             TN   LAW ENFORCEMENT

            FEW TREES DOWN 5 SW OF MARYVILLE.

0900 PM     TSTM WND DMG     JEFFERSON CITY          36.12N 83.49W
04/02/2006                   JEFFERSON          TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE.

&&

MEP
Local storm report, Apr 2, 10:04 PM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1104 PM EDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     ONEIDA                  36.50N 84.51W
04/02/2006                   SCOTT              TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTY WIDE. REPORTED BY
            SHERIFFS OFFICE.

0715 PM     HAIL             JELLICO                 36.58N 84.13W
04/02/2006  E0.88 INCH       CAMPBELL           TN   LAW ENFORCEMENT

            NICKEL SIZE HAIL ON I-75 SOUTH OF JELLICO.

0740 PM     TSTM WND GST     TAZEWELL                36.46N 83.58W
04/02/2006  E70.00 MPH       CLAIBORNE          TN   AMATEUR RADIO

            SPOTTER ESTIMATED WIND GUST TO 70 MPH NEAR HARRIGATE.

0745 PM     TSTM WND DMG     6 SE WARTBURG           36.04N 84.51W
04/02/2006                   MORGAN             TN   LAW ENFORCEMENT

            NUMEROUS POWER LINES DOWN.

0751 PM     TSTM WND DMG     HARRIMAN                35.93N 84.56W
04/02/2006                   ROANE              TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE NORTH HALF OF THE COUNTY.

0800 PM     TSTM WND DMG     CLINTON                 36.09N 84.13W
04/02/2006                   ANDERSON           TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE.

0801 PM     HAIL             5 SSE CLINTON           36.02N 84.10W
04/02/2006  E1.00 INCH       ANDERSON           TN   AMATEUR RADIO

            QUARTER SIZE HAIL ON HWY 25W SE OF CLINTON.

0810 PM     HAIL             POWELL                  36.03N 84.03W
04/02/2006  E1.00 INCH       KNOX               TN   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL.

0815 PM     TSTM WND DMG     6 SW SNEEDVILLE         36.48N 83.29W
04/02/2006                   HANCOCK            TN   LAW ENFORCEMENT

            ROOF OFF BARN AND BARN IN ROAD ON HWY 33 SW OF
            SNEEDVILLE. NUMEROUS TREES DOWN COUNTY WIDE.

0820 PM     HAIL             KNOXVILLE               35.97N 83.95W
04/02/2006  E1.00 INCH       KNOX               TN   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL ON CEDAR BLUFF. REPORTED BY
            SPOTTER.

0824 PM     TSTM WND DMG     BUFFALO SPRINGS         36.22N 83.57W
04/02/2006                   GRAINGER           TN   CO-OP OBSERVER

            TREES DOWN COUNTY WIDE.

0824 PM     TSTM WND GST     BUFFALO SPRINGS         36.22N 83.57W
04/02/2006  M55.00 MPH       GRAINGER           TN   CO-OP OBSERVER

            55 MPH WIND AT BUFFALO SPRINGS WILDLIFE MANAGEMENT AREA.

0826 PM     TSTM WND DMG     MORRISTOWN              36.21N 83.30W
04/02/2006                   HAMBLEN            TN   LAW ENFORCEMENT

            TREE DOWN ON CHEROKEE DRIVE.

0840 PM     TSTM WND DMG     KODAK                   35.97N 83.63W
04/02/2006                   SEVIER             TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN KODAK AREA.

0845 PM     TSTM WND DMG     5 SW MARYVILLE          35.70N 84.04W
04/02/2006                   BLOUNT             TN   LAW ENFORCEMENT

            FEW TREES DOWN 5 SW OF MARYVILLE.

0855 PM     TSTM WND GST     5 NE NEWPORT            36.01N 83.13W
04/02/2006  E60.00 MPH       COCKE              TN   AMATEUR RADIO

            SPOTTER ESTIMATED 60 MPH WIND AND RAINFALL OF 2 INCHES
            PER HOUR AT PARROTTSVILLE.

0900 PM     TSTM WND DMG     JEFFERSON CITY          36.12N 83.49W
04/02/2006                   JEFFERSON          TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE.

0905 PM     HAIL             SEVIERVILLE             35.89N 83.58W
04/02/2006  E0.75 INCH       SEVIER             TN   LAW ENFORCEMENT

            PENNY SIZE HAIL IN SEVIERVILLE.

0912 PM     TSTM WND DMG     PARROTTSVILLE           36.01N 83.09W
04/02/2006                   COCKE              TN   AMATEUR RADIO

            TREES, MAILBOXES, AND SIGNS DOWN IN PARROTTSVILLE.

0915 PM     TSTM WND DMG     GREENEVILLE             36.17N 82.82W
04/02/2006                   GREENE             TN   EMERGENCY MNGR

            SEVERAL TREES DOWN ACROSS SOUTHERN AND EASTERN PORTIONS
            OF COUNTY. AWNING BLOWN OVER CAUSING MINOR DAMAGE TO
            MOBIL HOME.

0915 PM     TSTM WND DMG     NEWPORT                 35.96N 83.19W
04/02/2006                   COCKE              TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE.

0930 PM     TSTM WND DMG     3 S ERWIN               36.10N 82.41W
04/02/2006                   UNICOI             TN   LAW ENFORCEMENT

            FEW TREES DOWN.

&&

MEP
Local storm report, Apr 2, 11:24 PM EST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1224 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     ONEIDA                  36.50N 84.51W
04/03/2006                   SCOTT              TN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN WEST HALF OF COUNTY.

&&

MEP
Local storm report, Apr 3, 12:39 AM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
139 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     SUNBRIGHT               36.24N 84.67W
04/03/2006                   MORGAN             TN   LAW ENFORCEMENT

            FEW TREES DOWN IN SUMBRIGHT AREA.

0110 AM     HAIL             CLINTON                 36.09N 84.13W
04/03/2006  E0.88 INCH       ANDERSON           TN   AMATEUR RADIO

            NICKEL SIZE HAIL IN CLINTON.

0125 AM     HAIL             KNOXVILLE               35.97N 83.95W
04/03/2006  E0.88 INCH       KNOX               TN   AMATEUR RADIO

            NICKEL SIZE HAIL AT I-75 AND CALAHAN RD.

&&

MEP
Local storm report, Apr 3, 1:57 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 AM     HAIL             3 NE SPRING CITY        35.72N 84.83W
04/03/2006  E1.25 INCH       RHEA               TN   LAW ENFORCEMENT

            LARGER THAN QUARTER SIZE HAIL ON GRANDVIEW MTN.

0220 AM     HAIL             JOHNSON CITY            36.33N 82.37W
04/03/2006  E0.75 INCH       WASHINGTON         TN   AMATEUR RADIO

            DIME TO PENNY SIZE HAIL IN JOHNSON CITY.

0250 AM     HAIL             LENOIR CITY             35.80N 84.27W
04/03/2006  E1.00 INCH       LOUDON             TN   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT THE JUSTICE CENTER IN LENOIR CITY.

&&

MEP
Local storm report, Apr 3, 2:37 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     HAIL             KNOXVILLE               35.97N 83.95W
04/03/2006  E1.00 INCH       KNOX               TN   AMATEUR RADIO

            QUARTER SIZE HAIL IN WEST KNOXVILLE.

0315 AM     HAIL             1 E ALCOA               35.79N 83.96W
04/03/2006  E1.00 INCH       BLOUNT             TN   AMATEUR RADIO

            QUARTER HAIL 1 E OF ALCOA.

0325 AM     HAIL             SEVIERVILLE             35.89N 83.58W
04/03/2006  E1.00 INCH       SEVIER             TN   AMATEUR RADIO

            QUARTER SIZE HAIL AT INTERSECTION OF HWY 411 AND 441.

&&

MEP

The radar

The Northeast Alabama radar (KHTX), 39 km away, was scanning. The volume nearest the first event began at 08:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
April 3, 3:00 AM EST to 3:15 AM EST
Where
Marion County, 2 mi SE of South Pittsburg
Measured
60 kt (69 mph) estimated gust
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
35.017, -85.667

A few trees down near New Hope.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501353.